MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305613
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4 device expiration date: na.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 of the bd sharps collectors were not labeled.The following information was provided by the initial reporter: verbatim: the customer reported that the product was not labeled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: no d10: returned to manufacturer on: na.Investigation summary the actual sample is unavailable for investigation.Photos are provided for verification.Pictures were received as evidence of the missing label on the box.According to the device history record review, during the manufacturing process no issues were reported for missing box labels for the lot number reported under this complaint (3095942).A review of the non-conformance material report was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Based on the evidence received, the following observations have been made: ¿ there is no label placed on the box of the product.¿ it seems that the label was present in the box and that at some point it could have fallen, since the cardboard appears to be slightly torn.¿ based on the lot number reported (3095942), this product was manufactured by flex on april 6, 2023.With this information and the lot number provided, it was possible to identify within the print log report that there were label reprint events, for this reason, it is possible that a misplaced label could have occurred during the manufacturing process, which, during the loading, transport and/or distribution process it could have come loose.For this reason, a quality alert was generated in order to aware all the personnel involved in the manufacturing process of this product to ensure that the labels are correctly placed and adhered to the product box.In addition, the current manufacturing controls were reviewed and confirmed the capability to detect this type of issue (missing box label).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue being this considered an isolated event.Due to no sample being received, an investigation could be performed on basis of photo representation, and a root cause could be determined as potential root cause as below: ¿ label was placed incorrectly, so it could have come off during the shipping process.¿ omission during the labeling of the finish good box.Conclusion based on the information provided, this issue is considered as related to the manufacturing process since it is possible that a misplaced label has occurred during the manufacturing process, which, during the loading, transport and/or distribution process it could have come loose.For this reason, a quality alert was generated in order to aware all the personnel involved in the manufacturing process of this product to ensure that the labels are correctly placed and adhered to the product box.

Brand Name
BD SHARPS COLLECTORS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17375789
Report Number2243072-2023-01298
Device Sequence Number20622510
Product Code FMI
UDI-Device Identifier00382903056132
UDI-Public(01)00382903056132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305613
Device Lot Number3095942
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date09/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown